MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-637L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is being returned to manufacturer for investigation but not yet received.
 
Event or Problem Description
It was reported there was a removal of an m6-c device at c6/7.Surgeon origionally thought osteolysis present but upon commencement of the procedure he now thinks infection was the cause.There was a large collection of pus.Patient has a 2 level m6 implanted on (b)(6) 2024 at c5/6-c6/7 but only the lower level was removed.
 
Additional Manufacturer Narrative
Device was returned for investigation.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data and images provided, while the device was heavily damaged during removal, the device did not fail mechanically in vivo.There was no evidence of collapse and little in vivo damage.It was reported that infection was suspected and a large amount of pus was visible during the revision surgery.A cystic lesion was observed in the pre-revision image, consistent with osteolysis.It is likely that infection contributed to the observed osteolysis; however, due to the extent of the extraction damage, it is unclear if in vivo damage to the fiber construct may have contributed, as well.Therefore, the failure of this procedure was likely due to the observe infection and subsequent osteolyisis; however, at the time of removal, the device was likely still functional and had not failed.Rmf 0003 rev 38 line 12.73.1.- resorption or osteolysis, with known or suspected infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 38 line 12.75 - device explanted.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.
 
Event or Problem Description
It was reported there was a removal of an m6-c device at c6/7.Surgeon originally thought osteolysis present but upon commencement of the procedure he now thinks infection was the cause.There was a large collection of pus.Patient has a 2 level m6 implanted on (b)(6) 2024 at c5/6-c6/7 but only the lower level was removed.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
james stephens
501 mercury dr
sunnyvale 94085
MDR Report Key19469429
Report Number3004987282-2024-00018
Device Sequence Number20707400
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/21/2025
Device Model NumberCDL-637L
Device Catalogue NumberFG0031-14
Device Lot Number1583466
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/12/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale